MAUDE Adverse Event Report: DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC

DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC
Catalog Number 8184003
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a cav.Plus tap-on,240v-uk-g136 allegedly has no water flow.No injury occurred.
 
Additional Manufacturer Narrative
Unit set up and evaluated, upon inspection the reported fault of no water flow could not be replicated however water flow did struggle to meet the required 55cc/min, high pressure air was blown through the lead and that has resolved this issue.Handpiece lead and sterimate was tested for continuity with no issues found.O ring inside the handpiece lead socket was slightly worn, a new o ring was fitted to ensure a good seal between the handpiece lead socket and handpiece.Mains lead plug would not heal correctly into the scaler's entry socket; a new mains lead was supplied to meet repair specification.Repair, calibration and functionality checks carried out, unit running ok dhr review is not required because the product was returned for evaluation, and the described failure mode is a known hazard.

Brand Name
CAV.PLUS TAP-ON,240V-UK-G136
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24292717
Report Number2424472-2026-00514
Device Sequence Number10381772
Product Code ELC
UDI-Device IdentifierD00381840021
UDI-PublicD00381840021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8184003
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/05/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown